Dermatology Expert Forum
Red/pink area on side of nose
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Red/pink area on side of nose

A couple of months ago i washed my face and a red rash appeared on the side of my nose. Not crusty or anything just red skin. It went down to a sort of red/pinkish colour, it hadn't disappeared after a month so i went to my GP. He reckoned it was acne so gave me some cream for it. After a couple of weeks the cream still hadn't worked so i went back and tried some alternative acne cream, it still didn't go. So i booked an appointment with a dermatologist and he said it looks like minor Seborrhoeic dermatitis and gave me some hydrocortisone cream. Now after a week of using that there is still no change its just like a pink mark on one side of my nose!!! are they any recommendations on what to do to get rid of it? Now because the cream hasnt helped at all im unsure if it is seborrhoeic dermatits as it doesnt really look like photo examples on the internet. Would using any type of skin whitening or bleaching help? or could it be damage due to sun exposure. Like i said it isnt scaly it just appears to be skin that looks pinkish/redish?
Related Discussions
1760307_tn?1313521269

Dear reece48,

With the description and history that you have provided there seems to be two possibilities. The red patch on your nose could be Seborrhoeic dermatitis or Rosacea.

In both these conditions we get to see redness over cheeks or sides of nose with mild burning sensation. In seborrhoeic dermatitis we usually also see scaling and involvement of other  areas like scalp and eyebrows. In Rosacea, patients usually complain of itching or burning sensation on exposure to sunlight or aggravation of symptoms on taking coffee, tea or spicy food.

Most cases such as yours do respond to hydrocortisone cream but for those that don’t we do have other treatment options. We also need to rule out fungal infection as it can sometimes occur along with seborrhoeic dermatitis. I would advise you not to use any bleaching cream or skin whitening cream at all as it is unlikely to help you. I need to know a few more details in order to guide you  better regarding further treatment:

1) Your age and your skin type (complexion).
2) Is the lesion bilateral?
3) Any symptoms such as itching or burning sensation.
4) Any aggravating factors such as sunlight or food.
5) Any other body parts involved

I look forward to your follow up.

Hope that this information helps and hope that you will get better soon.

Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.

Best Regards.
Dr. Bharat Chawda
3 Comments
Blank
Avatar_m_tn
I'm 20 year old with clear skin on all areas of my skin apart from there. It isnt bilateral its just on the one side. It itches very rarely but im unsure if thats due to putting creams on such as sudocream. There are no other body parts involved. A couple of weeks to getting it i was exposed to high sun temperatures being on holiday which my skin hasn't been exposed to in about 10 years so im unsure if that could be a factor. It is less of a red patch but more of a pink colour. As when i went to the dermotologist he said he thought it was seborrheic dermatitis but it doesnt seem to be reacting to hydrocortisone cream but yet making it burn putting it on and makes the area turn more of a red colour rather than a red. After applying the sudocrem it turns to a pink colour. If just keeping it clean and applying sudocrem would it reduce after time?
Blank
1760307_tn?1313521269
Dear reece48,

Sudocream is an antiseptic cream. Going by the details that you provided, I do not think it’s going to help you much. Since you have not responded to hydrocortisone, I would advise you to discontinue it.

Since your rash is unilateral, I have a suspicion that it might be a fungal infection. Talk to your dermatologist about starting an antifungal preparation like oral fluconazole or ketoconazole. You should also start using a topical cream containing clotrimazole. Continue these for at least 2 weeks to see the response. If you respond to these medicines, continue them for  2 more weeks.

Do let me know your progress.

Hope that this information helps and hope that you will get better soon.

Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.

Best Regards.
Dr. Bharat Chawda
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank